MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. PRIMO2X; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA S.R.L. PRIMO2X; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number PRIMO2X
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Abnormal Blood Gases (1034); Death (1802); Blood Loss (2597)
Date of Event 12/15/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the primo2x oxygenator.The incident occurred in (b)(6), usa.Per exemption number e2016005.The review of the dhr for the reported perfusion tubing set lot confirmed that the device was released in compliance with manufacturer specifications.The pump record and involved oxygenator were returned to livanova usa to be decontaminated before returning to sorin group (b)(4).If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device not yet received.
 
Event or Problem Description
Sorin group (b)(4) received a report that a low po2 value was recorded for a primo2x oxygenator during a circulatory-arrest case.The user reportedly checked the connections to make sure gas was flowing to the oxygenator.The fio2 was turned up as the patient was cooled to 18°c and the po2 declined.An o2 tank was connected as the patient was warmed, but they were unable to reach the expected po2 value.The oxygenator was changed out and the patient was taken off bypass.The patient experienced some bleeding issues and reportedly expired on (b)(6) 2017.
 
Additional Manufacturer Narrative
Sorin group (b)(4) manufactures the primo2x oxygenator.The incident occurred in (b)(6).Per exemption number e2016005.The involved oxygenator was returned to sorin group (b)(4) for investigation.Visual inspection of the device found no defect.A thorough investigation, including gas flow performance testing, of the returned device was unable to replicate the reported failure.The gas exchange performance (o2t and co2t) of the involved device was in line with product specifications.A review of the oxygenator dhr for the reported lot confirmed that the device was released in compliance with manufacturer specifications.As no pump-sheet of the case was provided for analysis and the issue could not be reproduced, a root cause could not be determined.

Brand Name
PRIMO2X
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7177927
Report Number9680841-2018-00003
Device Sequence Number1090412
Product Code DTZ
UDI-Device Identifier08033178100687
UDI-Public(01)08033178100687(17)200320(10)1703220041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date03/20/2020
Device Model NumberPRIMO2X
Device Catalogue Number050533
Device Lot Number1703220041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Device Age9 MO
Initial Date Received by Manufacturer 12/16/2017
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;